Alert archive / Michigan / Tornado Warnings in 2013
Tornado Warning 6, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at May 28, 2013, 10:24 PM EDT for Genesee County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 10:24 PM EDT (02:24 UTC)
- Expired
- May 28, 2013, 11:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Genesee County, MI
The radar
The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
531
WFUS53 KDTX 290224
TORDTX
MIC049-290330-
/O.NEW.KDTX.TO.W.0006.130529T0224Z-130529T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 PM EDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1130 PM EDT
* AT 1020 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR CLIO...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
MOUNT MORRIS AROUND 1030 PM EDT.
THETFORD TOWNSHIP AROUND 1035 PM EDT.
GENESEE AROUND 1040 PM EDT.
OTISVILLE AROUND 1050 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MOUNT MORRIS... MONTROSE...
FLUSHING... CLIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4322 8346 4305 8346 4304 8393 4322 8393
TIME...MOT...LOC 0224Z 265DEG 22KT 4316 8374
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
OROW6 follow-up statements
137
WWUS53 KDTX 290233
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 PM EDT TUE MAY 28 2013
MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1033 PM EDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GENESEE COUNTY
UNTIL 1130 PM EDT...
AT 1028 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CLIO...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
THETFORD TOWNSHIP AND GENESEE AROUND 1040 PM EDT.
OTISVILLE AROUND 1055 PM EDT.
A SECOND STORM APPROXIMATELY 5 MILES SOUTHWEST OF CLIO WAS ALSO
SHOWING SIGNS OF ROTATION.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MOUNT MORRIS... CLIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4322 8384 4322 8346 4306 8346 4305 8347
4307 8385
TIME...MOT...LOC 0232Z 255DEG 19KT 4318 8369
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
OROW738
WWUS53 KDTX 290242
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1042 PM EDT TUE MAY 28 2013
MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1042 PM EDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...
AT 1041 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
OTISVILLE AROUND 1055 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MOUNT MORRIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4322 8367 4322 8346 4306 8346 4305 8347
4306 8373 4308 8379
TIME...MOT...LOC 0243Z 267DEG 29KT 4310 8364
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
OROW994
WWUS53 KDTX 290249
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1049 PM EDT TUE MAY 28 2013
MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1049 PM EDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...
AT 1046 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
OTISVILLE AROUND 1100 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE... MOUNT MORRIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4322 8362 4322 8346 4306 8346 4305 8347
4306 8373 4308 8374
TIME...MOT...LOC 0249Z 268DEG 21KT 4310 8362
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CB893
WWUS53 KDTX 290254
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1054 PM EDT TUE MAY 28 2013
MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1054 PM EDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...
AT 1050 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
OTISVILLE AROUND 1105 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OTISVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4309 8370 4322 8357 4322 8346 4306 8346
4305 8347 4307 8370
TIME...MOT...LOC 0254Z 269DEG 18KT 4310 8359
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CB566
WWUS53 KDTX 290259
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1059 PM EDT TUE MAY 28 2013
MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1059 PM EDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...
AT 1054 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHWEST OF DAVISON...AND MOVING EAST AT 20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GENESEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 4322 8353 4322 8346 4306 8346 4305 8347
4307 8364 4311 8364
TIME...MOT...LOC 0259Z 272DEG 18KT 4310 8355
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CB198
WWUS53 KDTX 290313
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1113 PM EDT TUE MAY 28 2013
MIC049-290323-
/O.CAN.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1113 PM EDT TUE MAY 28 2013
...THE TORNADO WARNING FOR NORTHEASTERN GENESEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.
LAT...LON 4322 8353 4322 8346 4306 8346 4305 8347
4307 8364 4311 8364
TIME...MOT...LOC 0313Z 272DEG 18KT 4310 8345
$$
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at May 28, 7:14 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 28, 7:14 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 714 PM EDT TUE MAY 28 2013 .AVIATION... //DISCUSSION... WARM FRONT CURRENTLY LINED UP WEST/EAST BETWEEN THE I-69 AND M-59 CORRIDORS WILL FOCUS SCATTERED CONVECTION THIS EVENING AND TO SOME EXTENT OVERNIGHT AS IT SLOWLY SHIFTS TO THE NORTH/NORTHEAST. BEST COVERAGE OF SHRA/TSRA WILL OCCUR FROM FNT TO MBS WITH LESSER CHANCES PTK/DET AND LITTLE/NO EXPECTATIONS FOR THE I-94 CORRIDOR NOW THAT CONVERGENCE WITH FRONTAL BOUNDARY HAS SHIFTED NORTH. WHILE WIDELY SCATTERED CONVECTIVE ACTIVITY WILL BE POSSIBLE INTO WEDNESDAY...THE COVERAGE WILL BE MINIMAL AS BEST CONVERGENCE ALONG THE WARM FRONT SHIFTS NORTH OF ALL TERMINALS. HENCE...WILL NOT INCLUDE SHRA/TSRA IN FORECASTS BEYOND THIS EVENING. FOR DTW...ASIDE FROM A STRAY SHOWER...CONVECTIVE THREAT HAS SHIFT TO THE NORTH OF DTW THIS EVENING. CIGS AROUND 5KFT WILL BE POSSIBLE AT TIMES WITHIN INCREASED LOW LEVEL MOISTURE WITHIN SOUTHWEST FLOW SOUTH OF THE FRONT AND MINOR FOG...4-6SM...WILL BE POSSIBLE LATE AT NIGHT. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS AOB 5000 FT THROUGH 04Z THIS EVENING. && .PREV DISCUSSION...ISSUED 330 PM EDT TUE MAY 28 2013 SHORT TERM...TONIGHT A DEEPENING LOW LEVEL MOISTURE PROFILE /DEWPOINTS SOLIDLY IN THE MID 60S/ CONTRIBUTING TO A VERY SLOWLY DESTABILIZING ENVIRONMENT THIS AFTERNOON IN THE WAKE OF MCV SUPPORTED LINEAR SLIGHTLY ELEVATED CONVECTIVE LINE NOW SEEN EXITING TO THE EAST. WEAK WARM AIR ADVECTION ON THE OUTER FRINGE OF THE INTRUDING WARM SECTOR AND MIXED SOUTHWESTERLIES...COMBINED WITH A POCKETS OF THINNING CLOUD COVER...EASING TEMPERATURES INTO THE MID AND UPPER 70S FROM THE I-94 CORRIDOR BACK THROUGH NORTHERN IN/SOUTHWEST LOWER MI. GIVEN THE ELEVATED BOUNDARY LAYER MOISTURE CONTENT...THIS IS SUFFICIENT TOWARD GENERATING UPWARDS OF 1000-1500 J/KG OF MLCAPE ALONG THE NORTHERN EXTENT OF THE EFFECTIVE LOW LEVEL INSTABILITY GRADIENT. CORRIDOR OF DEEPER INSTABILITY TRAILS BACK INTO PORTIONS OF SOUTHWEST ILLINOIS...WHERE A SMALL CONVECTIVE CLUSTER CONTINUES TO LIFT NORTHEAST. MULTIPLE VERY MINOR PERTURBATIONS NOTED ON WATER VAPOR TRANSLATING THROUGH THE DEEPER SOUTHWEST FLOW FROM THE SOUTHERN PLAINS INTO MISSOURI/ILLINOIS. LEAD WAVE LIFTING OFF THE END OF LAKE MICHIGAN AT 19Z. A SOLID LOW LEVEL GRADIENT REMAINS DRAPED ACROSS THIS REGION...MAINTAINING A BELT OF 30-40 KNOT WINDS AT 850 MB. THIS BROADER ASCENT RESULTING IN AN EXPANSION IN SHOWER/EMBEDDED THUNDER COVERAGE ACROSS SOUTHWEST LOWER MI. THE MAIN QUESTION THROUGH THIS EVENING REMAINS WHETHER THE DEGREE OF BOUNDARY LAYER DESTABILIZATION CAN EVER BECOME ADEQUATE ENOUGH TO SUPPORT ANYTHING BEYOND A MORE GENERAL SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM OPPORTUNITY AS THIS FORCING FIELD WORKS ACROSS THE AREA. SHOULD MORE ROBUST DEVELOPMENT OF CONVECTION EMERGE UPSTREAM...THERE WILL REMAIN THE POTENTIAL FOR SOME DEGREE OF UPSCALE GROWTH ALONG THE INSTABILITY GRADIENT AND ON THE FRINGE OF THE EXPANDING MID LEVEL CAP. THIS WILL MAINTAIN AT LEAST AN ISOLATED SEVERE WIND GUST RISK INTO THE LATE EVENING HOURS GIVEN SUFFICIENT DEEP LAYER SHEAR. LONG TERM...WEDNESDAY THROUGH MONDAY UNSETTLED UPPER AIR AND JET STREAM PATTERNS THE NEXT FEW DAYS WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE WORK WEEK. CURRENT WV AND IR SATELLITE IMAGERY SHOWS THE NEXT FEATURE OF INTEREST COMING ONSHORE IN THE NRN CA AND OR COAST IN THE FORM OF A 110KT JET STREAM. AS THIS JET PROGRESSES INLAND...IT WILL SHAPE AN UPPER LEVEL TROUGH OVER THE UPPER MIDWEST THUR TO FRI. THE JET THEN ACCELERATES TO 130KT DURING THE WEEKEND AS IT EXITS EASTERN CANADA. SEVERAL JETLETS WILL INTERACT WITH THE MAIN JET STREAM AND UPPER TROUGHS TO PRODUCE MESOSCALE FEATURES LEADING TO OUR SURFACE WEATHER FORECAST THROUGH DAY 7. TO START WEDNESDAY...THE SRN CWA WILL BE IN THE RIGHT REAR ENTRANCE REGION OF A WEAK JETLET. DESPITE AN UPPER LEVEL RIDGE STABILIZING THE REGION...THERE WILL BE ENOUGH VERTICAL MOTION AND NEAR SATURATION IN THE MID-LEVELS TO CREATE A RAIN AND TSTORM THREAT MUCH OF THE DAY. HIGH TEMPS BOTH WED AND THU WERE DERIVED FROM MIXING THE H8 TEMPS OF 15/17 C RESPECTIVELY TO YIELD 86/88. THERMAL PROFILE SHOWS LIFTED INDICES OF -4 AND -6 WED/THU WITH CAPE VALUES 1500 TO 3000 J/KG DURING PEAK HEATING OF THE RESPECTIVE DAYS. WHILE FORCING FOR WED IS RESTRICTED TO LAKE BREEZES, OUTFLOWS, OR THERMAL LOWS...THURS OFFERS THE EASTERN EDGE OF A FRONTAL BOUNDARY LIFTING INTO MICHIGAN WITH MORE OUTFLOWS ALSO POSSIBLE. THE SURFACE REFLECTION OF THE AFORE MENTIONED UPPER TROUGH OVER THE MIDWEST WILL PLOW THROUGH THE REGION FRI THROUGH SAT NIGHT. THE LOW IS LARGE IN SURFACE AREA WITH HIGH COLUMN RH AND RESULTANT PW NEAR 1.50 INCHES. ONCE THE SFC LOW/FRONT MOVES THROUGH EARLY SUN...THE UPPER TROUGH WILL REMAIN IN PLACE IN THE GREAT LAKES. COLD/DRY AIR ADVECTION THROUGH MONDAY WILL LEAD TO A DROP IN TEMPERATURES AND OUR FIRST PROLONGED DRY SPELL IN A WHILE. MARINE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH TONIGHT AS A MOIST AND UNSTABLE ENVIRONMENT MOVES IN BEHIND A WARM FRONT. WINDS WILL SHIFT TO SOUTHWESTERLY IN THE WAKE OF THIS FRONT. AMPLE MOISTURE ADVECTION ALONG AND IN THE WAKE OF THE SURFACE FRONT MAY PRODUCE EXTENSIVE FOG OVER THE COLDER OPEN WATERS OF LAKE HURON TONIGHT...POSSIBLY LASTING INTO THE DAY WEDNESDAY. SOUTHERLY WINDS AND PERSISTENT MOIST AND UNSTABLE AIR WILL LEAD TO PERIODIC THUNDERSTORM CHANCES INTO THE WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...MR LONG TERM....MM MARINE.......MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 7:40 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 740 PM EDT TUE MAY 28 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-292015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 740 PM EDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS WITH THE HIGHEST PROBABILITY OF SEVERE WEATHER THROUGH 10 PM NORTH OF THE M 59 CORRIDOR. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE TO THE EAST AT 35 MPH. A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO PERIODIC THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 740 PM EDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL OCCUR THROUGH 10 PM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE TO THE EAST AT 35 MPH. A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO PERIODIC THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MR/DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 28, 9:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG 4 W PERRY 42.81N 84.31W
05/28/2013 SHIAWASSEE MI AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWNED IN THE 7000 BLOCK OF
LANSING ROAD IN PERRY. POSSIBLE TORNADO DAMAGE.
&&
RKULIKLocal storm report, May 28, 9:18 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
918 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 4 W PERRY 42.81N 84.30W
05/28/2013 SHIAWASSEE MI AMATEUR RADIO
DOWNED TREE PULLED WIRES FROM HOUSE. POSSIBLE TORNADO
DAMAGE.
0902 PM TORNADO 4 N FLINT 43.08N 83.69W
05/28/2013 GENESEE MI LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND AT SAGINAW AND CORNELL
ROADS
&&
RKULIKLocal storm report, May 28, 9:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG 2 SW PERRY 42.81N 84.26W
05/28/2013 SHIAWASSEE MI BROADCAST MEDIA
TREES DOWNED ON BEARD ROAD
&&
RKULIKLocal storm report, May 28, 10:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1002 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 5 NNW FENTON 42.86N 83.76W
05/28/2013 GENESEE MI AMATEUR RADIO
LARGE TREE LIMBS DOWNED AS WELL AS TREES DOWNED ON
THOMPSON ROAD BETWEEN LINDEN AND JENNINGS ROADS.
0929 PM TSTM WND DMG 5 SE SWARTZ CREEK 42.91N 83.75W
05/28/2013 GENESEE MI LAW ENFORCEMENT
HOUSE LEVELED ON SOUTH JENNINGS ROAD
0935 PM TSTM WND DMG 5 WSW GRAND BLANC 42.89N 83.71W
05/28/2013 GENESEE MI AMATEUR RADIO
OVER A DOZEN TREES DOWNED ACROSS A QUARTER MILE STRETCH
OF BALDWIN ROAD JUST WEST OF FENTON ROAD. POSSIBLE
TORNADO DAMAGE.
&&
RKULIKLocal storm report, May 28, 10:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1008 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TORNADO 4 E GRAND BLANC 42.92N 83.53W
05/28/2013 GENESEE MI TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND NEAR GOODRICH HIGH SCHOOL
&&
RKULIKLocal storm report, May 28, 10:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 PM EDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FUNNEL CLOUD 2 SE GOODRICH 42.90N 83.49W
05/28/2013 GENESEE MI AMATEUR RADIO
REPORT OF FUNNEL CLOUD AND DEBRIS ON M15 BETWEEN GREEN
AND KIPP ROADS
1000 PM TSTM WND DMG 1 ENE GOODRICH 42.92N 83.50W
05/28/2013 GENESEE MI AMATEUR RADIO
TREES AND WIRES DOWNED ON EAST HEGEL. UNABLE TO GO NORTH
TOWARDS ATLAS DUE TO TREES AND WIRES DOWN. PEOPLE
REPORTED TRAPPED IN HIGH SCHOOL
1003 PM TSTM WND DMG 3 E GOODRICH 42.92N 83.46W
05/28/2013 LAPEER MI AMATEUR RADIO
HOMES DESTROYED ON HEGEL ROAD. PEOPLE REPORTED TRAPPED IN
HOMES.
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:32 PM EDT | Tornado Warning | DTX | Shiawassee | 58 min |
| May 28, 9:06 PM EDT | Tornado Warning | DTX | Genesee | 24 min |
| May 28, 9:13 PM EDT | Tornado Warning | DTX | Genesee | 62 min |
| May 28, 10:03 PM EDT | Tornado Warning | DTX | Lapeer | 57 min |
| May 29, 3:49 AM EDT | Marine Dense Fog Advisory | DTX | 36 hr |
Nearby
Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.